It depends on the person. Some people here have lost and some have gained. Personally I have had to eat everything in site to keep my weight up and I still lose a couple and then gain a couple. Also for me apatite has not been an issue. I am hungry all the time and NYGirl got me started on ice cream shakes….yum! I think I will go to Dairy Queen now.
I've lost about twenty five pounds in almost twelve weeks of treatment. I had it to lose, and maybe twenty more!!! Unfortunately, I'm 55 and my skin is not catching up with the fat loss :( I'm just having a hard time eating, my stomach is unsettled. I thought this would be a wonderful side effect too, but I'm just looking old.
On treatment I could eat anything and everything and still lost about 20 lbs. Portion wise, I could not eat as much as I was accustomed to before treatment. I could actually skip a meal and not be least bit hungry on treatment.
Since stopping treatment I have kept my portions reasonable and watch fat intake because once again I am prone to gain weight if I don't.
I think weight loss is caused by lack of appetite and the effects of the drugs on the metabolism.
I started TX at 120 pounds and ended TX at 120 pounds but I had to force myself to eat enough to keep my weight up. My goal was to maintain my weight while on TX and I succeeded but it took effort.
I started thin and lost too much weight and looked like a skeleton.
1. The meds made me not hungry at all and I felt naseaus all the time.
2. I was on an antidepressent which should have caused me perhaps to gain weight but I didnt.
3. Then my thyroid went and I was really hyper thyroid and I lost weight like crazy (even more it was horrible!)
4. Then my thyroid went hypo and I started gaining it back.
Then after treatment well I kept eating like I had been.....I had gainned back the original 25 or so pounds and then kept GAINING like crazy (even though now my thyroid number is perfect). But........I was liking milkshakes and ice cream and stuff. Once my taste buds came back holy COW I ate an Oreo cookie and it was the first time things didn't taste like medicine and I almost cried it was so good. Prior to treatment I hadn't cared really about food but now - I just wanted to eat all the good yummy things! So I GAINNED weight from where I started!
My fault I was just eating the wrong things and too much!
It took me quite a while to lose the I had put on but finally I did.......but oh after treatment is not the same as before at ALL. It is VERY common for post-txers to gain a spare tire around the middle - I don't know why but you will hear it mentioned alot.
I hoipe that helps somehow.
I've lost 35 lbs so far. About a lb. per week of tx. Mostly it's due to a change in diet. Cutting as much as fat as possible, no beef or pork, no salt, a few other things. Haven't been able to cut out sugar though. Food, as I once knew it, now taste bland so less is eaten. Every couple weeks 1, 2, or 3 lbs drop off.
Despite the weight loss I still feel bloated. That I think is related somehow to tx or at the least the sad condition of my liver.
i'm looking into smoking some pot durring tx..i don't want to eat junk or get skinny...i'll tx soon...good luck...billy
I did 48 weeks and stayed pretty much the same but looked thinner because of my drastic loss of muscle tone.
I was usually consuming fewer daily calories due to loss of appetite but this didn't translate into significant weight loss the way many people here have reported. My impression is that most here lose weight, a few stay the same and fewer still gain weight.
Post-tx I gained like crazy and the reason was as obvious as could be, especially to the people I was eating with. I became enthusiastic and I'd declare EVERYTHING the best thing I'd ever, ever tasted. The return of taste buds was certainly a thrill and there was no stopping me. Eat... eat....eat.
Luckily, a year post-tx, I'm back to my old weight but had to reign myself in with tons of self-discipline.
My husband has lost about 25 pounds, very gradually since starting treatment, but he had it to lose :), I'd say roughly a little over a pound per month of treatment. One of the biggest contributing factors is definitely lost of appetite -- both in terms of amount of food and kinds of foods.
If my husband were to list any "perks" of treatment, it'd be weight loss and smoother hair!
I started thin and gained 13 lbs in 13 weeks. Had every side effect but lose wt. And I always feel like I can lose a few lbs. Now after tx I'm on a diet. Good foods didn't taste good, cold and sweet and lots of carbs. Cookies, candy, ice cream. Veggies didn't taste good. Since meals were too much, snacking was what I did. Since I had this awful taste in my mouth, snacking took the bad taste away. Just my experience.
I lost about 20 lbs. I looked sickly and much thinner than I really was for my height because I lost it in all the wrong places. 10 lbs was probably my hair. I ate protein shakes/smoothies every morning. I ate yogurt everyday. Post tx I've gained about 7 lbs back. I fell in love with the yogurt though and I'm still eating it.
I starting 37th wk of tx. I lost about 15 lbs and seem to maintain that. There were times when my appetite was low at the beginning of tx. Lately my appetite seems to be better and I am trying to keep the 15 off. If you need to loose weight can be a great way to jump start that wt. loss. If not, know that you can eat anything you want and not gain!